Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 31, 2007, 2:09 PM MST for Gila County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2007, 2:09 PM MST (21:09 UTC)
- Expired
- Aug 31, 2007, 2:45 PM MST
- In force
- 36 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 35 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 2803 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 312111 SVRFGZ AZC007-312145- /O.NEW.KFGZ.SV.W.0072.070831T2109Z-070831T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 209 PM MST FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 245 PM MST * AT 202 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILEPOST 257 ON STATE ROUTE 87...OR 3 MILES NORTH OF PAYSON...AND MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE NORTH SIDE OF PAYSON LAT...LON 3430 11123 3438 11135 3432 11156 3416 11143 $$ JJ
2 follow-up statements
000 WWUS55 KFGZ 312129 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 228 PM MST FRI AUG 31 2007 AZC007-312145- /O.CON.KFGZ.SV.W.0072.000000T0000Z-070831T2145Z/ GILA AZ- 228 PM MST FRI AUG 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR NORTHWESTERN GILA COUNTY... AT 223 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN MILEPOST 260 AND 265 ON STATE ROUTE 87...OR ABOUT 6 MILES NORTHWEST OF PAYSON...MOVING WEST AT 10 MPH. LAT...LON 3430 11123 3438 11135 3432 11156 3416 11143 $$ JJ
000 WWUS55 KFGZ 312145 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 243 PM MST FRI AUG 31 2007 AZC007-312153- /O.EXP.KFGZ.SV.W.0072.000000T0000Z-070831T2145Z/ GILA AZ- 243 PM MST FRI AUG 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GILA COUNTY EXPIRES AT 245 PM MST... AT 240 PM MST...DOPPLER RADAR INDICATED THAT THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS. ALTHOUGH THE THREAT OF STRONG WIND AND LARGE HAIL HAS DIMINISHED...VERY HEAVY RAIN WILL STILL BE LIKELY OVER PORTIONS OF NORTHWEST GILA COUNTY THROUGH 315 PM MST...MAINLY NORTH AND WEST OF PAYSON. LAT...LON 3430 11123 3438 11135 3432 11156 3416 11143 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 9:15 AM MST, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 31, 9:15 AM MST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST FRI AUG 31 2007 .SYNOPSIS...EXPECT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO CONTINUE EACH DAY WELL INTO NEXT WEEK. THE BEST CHANCE FOR STORMS WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL READINGS FOR THIS TIME OF YEAR. && .DISCUSSION... AT 9 AM...DEBRIS CLOUDS ARE THINNING ACROSS EASTERN COCONINO AND NORTHERN NAVAJO COUNTIES. THIS CLOUD COVER HAS 9 AM TEMPS SOME 2 TO 5 DEGREES COOLER THAN 24 HOURS AGO AND SHOULD LEAD TO A LATER START AND LESS COVERAGE OF TSTORMS IN THESE AREAS THIS AFTERNOON. THE 12Z BELLEMONT SOUNDING SHOWS HIGHER CAPE AND BETTER INSTABILITY ALONG WITH LIGHT WEST TO EAST STORM MOTION. OUR POP GRIDS FOR THIS AFTERNOON ALREADY SHOW GREATEST CHANCES FOR AREAS WEST OF A LINE FROM JACOB LAKE TO ST JOHNS AND THIS LOOKS GOOD GIVEN THE CURRENT CLOUD COVER. DL PREV DISCUSSION...220 AM MST...NUMEROUS OUTFLOWS MEANDERING AROUND THE STATE TONIGHT COUPLED WITH WITH WEAK FORCING FROM A S/WV OVER NORTHWEST ARIZONA HAS PROVIDED QUITE A BIT OF DEBRIS CLOUD. SOME WEAK CONVECTION CONTINUES EAST OF FLAGSTAFF...WITH AREAS OF VERY LIGHT STRATIFORM RAIN FALLING OVER THE WESTERN MOGOLLON RIM. A MID-LEVEL HIGH LOCATED WEST OF THE CWA WILL STAY IN PLACE THROUGH TUESDAY OF NEXT WEEK...WITH NO MAJOR CHANGES EXPECTED IN THE SYNOPTIC PATTERN. WEAK FLOW WITH EASTERLIES ALOFT WILL FAVOR CONVECTION FORMING OVER THE HIGHER TERRAIN...AND THEN DRIFTING WEST TO SOUTHWEST THROUGH THE AFTERNOON OF EACH DAY. A S/WV (MENTIONED ABOVE) WILL MOVE THROUGH SOUTHERN UTAH TODAY AND EARLY SATURDAY. THIS WAVE MAY PROVIDE A BIT MORE ACTIVITY TO THE NORTHERN ZONES IN THE NEXT 24 HOURS. OTHERWISE...THE NORTHERN ZONES ARE CLOSEST TO SOMEWHAT DRIER AND SLIGHTLY MORE STABLE AIR...SO THESE ZONES WILL BE THE LEAST ACTIVE OVERALL IN THE NEXT SEVERAL DAYS. MOISTURE BOTH ALOFT...AND IN THE BOUNDARY LAYER...HAS BECOME DEEPER IN THE LAST 24 HOURS DUE TO CONVECTIVE RECYCLING...AND CONTINUOUS PRESSURE FROM THE LARGE POOL OF HIGH PW AIR TO OUR WEST. WE HAVE BUMPED POPS UP SLIGHTLY YET AGAIN FOR THE NEXT SEVERAL DAYS TO ACCOUNT FOR THE AIRMASS CONTINUING TO BECOME MORE MOISTURE RICH DUE TO THE PROCESSES MENTIONED ABOVE. BY TUESDAY OR WEDNESDAY OF NEXT WEEK...MODELS STILL DEVELOP A TROUGH OF LOW PRESSURE IN THE GREAT BASIN WHICH MAY AFFECT NORTHERN AND CENTRAL ARIZONA THROUGH AT LEAST THURSDAY. THIS TROUGH MAY BE THE TYPICAL SEASON ENDER FOR OUR REGION...WHICH FREQUENTLY MEANS LOTS OF HEAVY RAIN AND ORGANIZED CONVECTION...WE WILL HAVE TO WAIT AND SEE. PREVIOUS RUNS ALSO PHASED IN A TROPICAL SYSTEM OVER SOUTHERN ARIZONA WITH THIS TROUGH...THIS NO LONGER SEEMS TO BE THE CASE ALTHOUGH IT CANNOT BE RULED OUT JUST YET. FOR NOW...WE WILL CONTINUE TO SHOW A HIGHER CHANCE OF PRECIPITATION LATE IN THE SEVEN DAY PERIOD...ALONG WITH DECREASED TEMPERATURES. PETERSON. && AVIATION...FOR THE 18Z PACKAGE...DEEP LAYER HIGH PRESSURE AND A MOIST AIR MASS WILL REMAIN OVER ARIZONA. AS A RESULT...EXPECT SCATTERED THUNDERSTORMS AFTER 18Z TENDING TO DEVELOP FIRST OVER THE HIGHER TERRAIN. IN ADDITION...INCREASED MOISTURE HAS MOVED ACROSS EXTREME NORTHEAST ARIZONA WITH AN UP-TICK IN THUNDERSTORM COVERAGE ANTICIPATED NORTH OF THE MOGOLLON RIM. IN THE VICINITY OF STRONGER STORMS EXPECT CEILINGS OF 3-6 KFT AGL AND WIND GUSTS TO 30 KTS. SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH AFTER 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 31, 9:34 AM MST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 934 AM MST FRI AUG 31 2007 AZZ004>018-037>040-010700- BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY- KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO- LITTLE COLORADO RVR VLY IN COCONINO CO- LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAU AND MESAS SOUTH OF 264- NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS- YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 934 AM MST FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR... .DAY ONE...TODAY SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TODAY WEST OF A LINE FROM JACOB LAKE TO ST JOHNS. ISOLATED THUNDERSTORMS ARE EXPECTED EAST OF THIS LINE. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH FRIDAY. THE CURRENT FORECAST IS FOR SCATTERED AFTERNOON AND EVENING SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE THROUGH NEXT FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 1:10 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 35 min |
| Aug 31, 1:31 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.